Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 41, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 8, 1999, 6:35 AM EDT for Suffolk County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1999, 6:35 AM EDT (10:35 UTC)
- Expired
- Sep 8, 1999, 8:35 AM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Suffolk County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 081036 FFWNYC NYC103-081235- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 635 AM EDT WED SEP 8 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK... * UNTIL 835 AM EDT... * AT 6:35 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH TORRENTIAL DOWNPOURS NEAR WEST BABYLON... MOVING NORTHEAST AROUND 25 MPH. * RAINFALL RATES OF AT LEAST 2 INCHES PER HOUR WILL CAUSE FLOODING OF LOW-LYING POOR DRAINAGE AREAS ACROSS WESTERN SUFFOLK COUNTY THIS MORNING. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/GCh
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:35 AM EDT, 4 hours earlier.
Area forecast discussion, Sep 8, 2:35 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 235 AM EDT WED SEP 8 1999 MODELS SEEM FAIRLY CLOSE THIS RUN. IN THE SHORT TERM...UPPER SHORTWAVE AND ASSOC VORT MAX ROTATING THRU THE FA DURING THE MORNING HOURS. A FEW SHRA/TSRA HAVE DEVELOPED OUT AHEAD OF THIS TROF THIS MORNING...BUT THE ETA QPF IS OVERDONE. HOWEVER...WITH THE MOIST AND SOMEWHAT UNSTABLE AIRMASS IN PLACE...WL ADD A GENERIC 30 POP FOR THE FA TODAY. ANY MORNING CLOUDS AND FOG SHOULD BURN OFF AS THE MORNING PROGRESSES. FOR TONIGHT...WITH THE SAME AIRMASS IN PLACE...DO NOT SEE ANY CHANGES TO WHAT WE HAVE EXPERIENCED THE PAST FEW NIGHTS. MORE WARM AND HUMID CONDITIONS ALONG WITH THE LOW CLOUDS AND PATCHY FOG. WL KEEP IT DRY AS WE LACK ANY LIFT. ON THU...FAIRLY IMPRESSIVE UPPER TROF DIGS FROM CANADA ACROSS THE GRTLKS REGION. ALSO...MODELS SHOW A DEVELOPING WAVE OFF THE SE CST THU AS WELL. ACROSS OUR AREA...SUBSIDENCE AND WEAK UPPER RIDGING SHOULD HOLD OFF ANY PRECIP. BUT...I COULD SEE CONVECTION DEVELOPING AHEAD OF DIGGING UPPER TROF ANS SFC CDFNT ACRS OHIO VALLEY LATE THU AS MODELS INDICATE. THIS ACTIVITY SHOULD HOLD OFF FOR OUR AREA UNTIL LATE THU NIGHT AND FRI. WITH LOW LEVEL SRLY FLOW DEVELOPING....COULD BE A WET END TO THE WORK WEEK. AVN QPF IMPRESSIVE THU NIGHT AND FRIDAY. IT LOOKS LIKE FNT MOVES THRU FA FRI NIGHT. CURRENT EXTENDED FCST HANDLES THIS WELL. TEMPS: SHOULD REMAIN NEAR OR JUST ABOVE SEASONAL NORMS THROUGH THE PD. GUIDANCE NUMBERS IN PRETTY GOOD AGREEMENT AND APPEAR REASONABLE. QUIET ON THE MARINE AS NOGAPS SHOWS A DECLINE IN SEAS THROUGH THU NIGHT. MAY GET A BIT BREEZY LATE THU AND THU NIGHT AS GRADIENT TIGHTENS. .NYC/OKX...NONE. WICHROWSKI
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:47 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 58 min |
| Sep 8, 3:31 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 119 min |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.